Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Cardiology Symptoms
Question: sudden increases in B/P
|Deby Moore - Wed Feb 22, 2006 7:10 pm||
I am a 50 year old female. I have been trying to find out what is wrong with me for the past 2 years. I have seen my family doctor, endocrine doctor, have had head MRI, chest CT, cardiac stress test, and numerous lab tests. I keep feeling worse and no one has found an answer to what is going on. My hx is this, 4 years ago I was dx with essential tremors, (although I tremor at rest and with activity) and am on no medication for this as any I tried never helped with the tremors, but only made me sleepy. The tremors came on suddenly 2 months after being struck in the face, and suffered a blow to my rt shoulder and left upper chest from a pt where I worked. 2 years ago I began feeling very fatigued, this started in the winter time. When summer came anytime I went outside to do anything I would start sweating profusly, my face became extremely red and I felt as if all my strenght was drained from me. This occurred all summer, then when the weather became cooler I noticed the sweating decreased, but the fatigue remained. Lab work done showed I was postmentalpausal. I only have 1 ovary and would monitor my levels and 1 1/2 years earlier I was normal. So of course everone said I was having hot flashes. Except they only came on with activity. The follow spring a cardiac stress test was done and I was told it was normal, a chest CT showed nodulas in my right lung (has been repearted with no change) and a slight increase in size in accending aorta, told it was ok. Head MRI was normal except it said something about some markings that could suggest MS. This last summer sx returned with the sweating and fatigue, sever enough I went outside very little. A year ago I developed a pain in my upper chest on the lt side. AT times it is a deep pain that will go into my back at times or a burning feeling. My lt arm will also hurt with numbness in my last 2 fingers, swelling, dicoloration at times. At times after using my arm I will also get numbness on the lt side of my neck and face. I started watching my b/p last year and noticed anytime I started feeling bad, brought on with miminal physical activity, that my b/p would be elevated. As high as 180/110, then return to my normal of 110/70 with in an hour or so. Prior to doing anything my b/p was also in the range. I get palpations and feel wweak. It has been noted on my last dr vist that my b/p in my rt arm was 126/78, but in my lt. it was 80/p. Also any time a b/p or lab is done in my lt arm it causes my marm to hurt, not alittle, but like someone is cutting my arm off. This was done by the endo dr. who has refered me to a cardiologist, who I have not seen yet. I am very concerned with what is going on with me, I am not able to do much of anything without becoming ill. 2 years ago I dug a 100 ft, 2 ft deep drainage ditch by hand, and back filled it with gravel, now I can't dig a hole to plant a tree. Am I headed in the right direction with the caridologist? Thanks for any information. Deby
|Theresa Jones, RN - Tue Jun 06, 2006 6:43 am||
Hi Deby Moore,
A cardiologist of course will be able to identify if your symptoms have a cardaic origin. However, there are many symptoms associated with MS. If you had a MRI that suggested possible lesions associated with MS this should absolutely be followed up with a Neurologist. If you have not had an evaluation by this specialist I would strongly suggest that you do so.
Theresa Jones, RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.